Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Stopped Frisium suddenly, feeling dizzy and restless. When will I be normal?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5444 Questions
Question
Hi after my complete neurocysticorsis resolution , last month my levipil was stopped after final tappering of 250 mg. only frisium 5 mg was tapered to 2.5 mg for one month. i was quite fit and fine till last week . i met my neurologist last week and was asked to taper frisium to 2.5 mg alternate day. instead of tapering i stopped it , on 30th aug and since 3 days am feeling unwell restless, dizziness, imbalance feeling. spoke to neurologist yesterday and has asked me start frisium immediately last nite as to take alt day for 1 month. today too am feeling dizziness, headache , pain in ears and restless. please suggest when will i be normal. Neurologist has told me frisium has to be tappered gradually and not the way i have done by abrupt stopping. please suggest.
Posted Sun, 30 Sep 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sudhir Kumar 33 minutes later
Hi XXXXXXX
Thank you for contacting Healthcare Magic.
Neurocysticercosis (NCC) is the commonest cause of symptomatic epilepsy in India among adults. NCC is caused by the infection of a tapeworm called Taenia solium. In NCC, there is an infective lesion formed in the brain, which leads to epilepsy. Headache and giddiness also occasionally can be symptoms of NCC.
In most people, NCC is fully curable with medications (such as albendazole and steroids). As per your mail, I see that NCC has completely resolved. That is a very good news.
After resolution of NCC, the risk of seizure recurrence is very low. However, in some cases, a small scar can be formed at the site of NCC infection. The scar also can lead to seizures (fits).
Your current symptoms are not suggestive of epilepsy or NCC. They could be either related to migraine or sudden stoppage of frisium. So, I am sure if you taper frisium gradually, you will be fine soon. Please follow the advice of your neurologist.
Please get back if you have any additional queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Stopped Frisium suddenly, feeling dizzy and restless. When will I be normal? 4 hours later
dizziness and ear problem has come only after stopping abruptly frisium.

I was fine last week prior to that.

Have restarted frisium 2.5 mg since yesterday.

Could discomfort in ear be a problem after suddenly stopping frisium. i am also quite irritated and depressed since the stopping of frisum.
 
 
Answered by Dr. Sudhir Kumar 10 hours later
Hi XXXXXXX
Thank you for getting back.
Irritation and depressive thoughts could occur because of sudden stopping of frisium. Though ear problem (as in your case) is not common after frisium stoppage, it could be so in your case; as your ENT examination including audiometry are normal.
Now, that you have restarted frisium, you should feel better.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Stopped Frisium suddenly, feeling dizzy and restless. When will I be normal? 3 days later
hi with ref to my earlier questions. Since last week signs were one side of head severe headache with ear pain / pressure and neck pain. imbalance feeling while standing and dizziness . Yesterday done CTSCAN and Sinus Xray. All reports are normal .

Headache is only on right side of head with ear and neck pain and dizziness.
today doc feels it is migrane and has advised topamac 25 mg for 1 month.

please advise. have been taking vertin 24 once a day. 2.5 frisium in night.

can i start that medicine topamac . is it safe and will it give me relief.
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Hi Mr XXXXXXX
Thank you for getting back.
I am glad to know that your CT scan and sinus X-rays reports are normal.
Topamac is a good medicine for prevention of migraine attacks. You can take it along with your other medicines. It is safe and will give you relief from migraine headaches. The action of this medicine may start in 2-3 weeks.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Stopped Frisium suddenly, feeling dizzy and restless. When will I be normal? 2 minutes later
Doctor does all these signs represent migrane ? Am quite disturbed with dizziness , headache and earpain which is on the right side only.
 
 
Answered by Dr. Sudhir Kumar 21 minutes later
Yes, these symptoms are consistent with a diagnosis of migraine. Please take the medicines and I am sure will be well soon.
Wishing you speedy and good recovery,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Stopped Frisium suddenly, feeling dizzy and restless. When will I be normal? 4 minutes later
can i take dynapar or voveron plus incase of severe headache. i would be visiting my neurologist tommorrow to show my reports which are taken yesterday
 
 
Answered by Dr. Sudhir Kumar 36 minutes later
Yes, you can take dynapar or Voveran plus in case of severe headache.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor